I used to feel down and depressed quite often and started taking medication to help with the depression. Feel better but I have been on the medicine for some time, is it possible that anti – depressants will cause other side effects? If so then what are the side-effects of anti-depressants that I should be looking for?
Depression is a common issue among people of all ages. I know a lot of people who at some point or the other in their lives claimed to be depressed. The problem is to identify whether you are really depressed or if it’s just a phase where you may have been feeling low.
Anti depressants work by altering the balance of certain chemicals in the brain. You may face: blurred vision, constipation, irritability, agitation, loss of sexual desire, dry mouth, weight gain, insomnia, dizziness, anxiety, nausea, diarrhoea, weird dreams etc.
A doctor is the best person to assess this but if you are taking medication for depression then obviously it must be doctor prescribed. Anti depressants like all other medications have their set of side effects and different people experience different symptoms from the medication. Broadly you should look for signs such as nausea, increased apetite, weight gain, anxiety, dry mouth, insomnia, dizziness etc.